Alert archive / Iowa / Special Weather Statements in 2013
Special Weather Statement, NWS Quad Cities, IA
NWS Quad Cities, IA issued this special weather statement at May 19, 2013, 3:47 AM CDT for Keokuk County, Iowa. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2013, 3:47 AM CDT (08:47 UTC)
- Expired
- May 19, 2013, 4:45 AM CDT
- In force
- 58 min
- Issued by
- NWS Quad Cities, IA
County Keokuk County, IA
The radar
The Des Moines radar (KDMX), 133 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1793 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
702
WWUS83 KDVN 190847
SPSDVN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
347 AM CDT SUN MAY 19 2013
IAZ076-087-190945-
JEFFERSON-KEOKUK-
347 AM CDT SUN MAY 19 2013
...STRONG THUNDERSTORM ENTERING KEOKUK COUNTY...
AT 343 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HEDRICK...OR 12 MILES SOUTH OF SIGOURNEY...
MOVING NORTH AT 30 MPH.
* THE THUNDERSTORM WILL BE NEAR...
HAYESVILLE AROUND 355 AM CDT...
DELTA AROUND 400 AM CDT...
SIGOURNEY AROUND 405 AM CDT...
KESWICK AROUND 420 AM CDT...
SOUTH ENGLISH AROUND 425 AM CDT...
PENNY SIZE HAIL...BRIEF HEAVY RAIN...IS EXPECTED WITH THIS STORM.
LAT...LON 4151 9228 4150 9194 4107 9217 4107 9219
4116 9219 4116 9237 4118 9242 4121 9242
TIME...MOT...LOC 0847Z 196DEG 27KT 4119 9227
$$
08What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at May 19, 3:34 AM CDT, 13 minutes earlier.
Area forecast discussion, May 19, 3:34 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 334 AM CDT SUN MAY 19 2013 .SYNOPSIS... ISSUED AT 249 AM CDT SUN MAY 19 2013 06Z SFC ANALYSIS HAS SYNOPTIC LOWS SOUTH OF KABR AND IN SOUTHWEST KANSAS. NUMEROUS MESO LOWS AND HIGHS WERE ACROSS NEBRASKA/KANSAS BEHIND THE NOW DECAYING MCS IN WESTERN IOWA AND MISSOURI. THE MAIN FRONT RAN FROM THE KABR LOW INTO SOUTHWEST WISCONSIN AND THEN INTO THE OHIO VALLEY. DEW POINTS OVER MOST OF THE MIDWEST AND PLAINS WERE IN THE 50S AND 60S WITH 40S AND 50S OVER THE GREAT LAKES. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 249 AM CDT SUN MAY 19 2013 NONLINEAR PROCESSES ARE DRIVING THE SENSIBLE WX. THUS ONE MUST LOOK MORE CAREFULLY AT THE MODELS. MCS AND LIFT TOOLS INDICATE THE CURRENT MCS OVER THE WESTERN PARTS OF IA/MO WILL CONTINUE TO SLOWLY DECAY AS IT OUT RUNS THE BETTER MOISTURE AND RUNS INTO THE UPPER RIDGE. OUTFLOW BOUNDARIES FROM THE MCS WILL HELP FIRE NEW CONVECTION THROUGH SUNRISE WITH ISOLATED TO POSSIBLY SCATTERED CONVECTION ENTERING THE WESTERN CWFA. THIS CONVECTION WILL SLOWLY WEAKEN AFTER SUNRISE AS THE LLJ SHIFTS BACK INTO THE PLAINS. ISOLATED TO SCATTERED CONVECTION SHOULD LINGER THROUGH THE MORNING ACROSS THE CWFA AS MESOSCALE INDUCED SHORTWAVES AND BOUNDARIES MOVE THROUGH THE AREA. THE MCS AND LIFT TOOLS INDICATE NEW CONVECTION SHOULD FIRE IN CENTRAL IOWA AROUND MID DAY AND ENTER THE WESTERN CWFA BY MID AFTERNOON. MESOSCALE BOUNDARIES WILL PLAY HEAVILY INTO THE OVERALL EVOLUTION OF THIS CONVECTION BUT IT SHOULD EVOLVE INTO AN MCS BY LATE AFTERNOON. GIVEN THE MOISTURE/INSTABILITY SEVERE STORMS ARE A THREAT. THE MORE SIGNIFICANT SEVERE STORMS SHOULD BE ACROSS EASTERN KS/WESTERN MO BUT THERE SHOULD BE SOME THREAT OF SEVERE WIND/HAIL DURING THE AFTERNOON AND EVENING HOURS. TONIGHT...STRONG TO POSSIBLY SEVERE STORMS SHOULD BE SEEN ACROSS THE AREA DURING THE EVENING. MCS/LIFT TOOLS SUGGEST AN MCS MOVING THROUGH DURING THE EVENING. A MORE SUBSTANTIAL MCS SHOULD DEVELOP BY SUNSET IN THE WESTERN PARTS OF IA/MO AND MOVE THROUGH THE AREA OVERNIGHT. STRONG TO SEVERE STORMS MAY BE POSSIBLE WITH THIS MCS AS WELL. 08 .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 249 AM CDT SUN MAY 19 2013 SHOWERS AND THUNDERSTORMS INTO WEDNESDAY THEN COOLER AND DRY INTO NEXT WEEKEND WITH ANOTHER RAIN EVENT BY SUNDAY. OVERVIEW...ALL SOLUTIONS AGAIN ARE ADEQUATE ON KINEMATIC OR FLOW FIELDS BUT AS IS NORMAL WITH CONVECTION ARE HAVING DIFFICULTIES. VERIFICATION AT 06Z SUPPORTS A 70/30 MIX OF HI-RES ECMWF/GFS. THIS SUGGESTS PERIODS OF SHOWERS AND THUNDERSTORMS WITH POOR CONFIDENCE ON TIMING EXCEPT FOR LIKELY DECENT ROUNDS LATE PM TODAY AND ONCE AGAIN LATE MONDAY. RUN TO RUN VARIANCE SUPPORTS BELOW AVERAGE TO POOR CONFIDENCE OF TIMING AND SHOWERS AND STORMS TUE/WED WITH NEXT 36-48 HOURS KEYS TO HOW LAST UPPER WAVE PASSES. MOST LOCATIONS STILL ON TRACK TO PICK UP 1 TO 3 INCHES OR RAIN BY TIME EVENT ENDS WEDNESDAY. MONDAY...CHANCE POPS WITH LINGERING SHOWERS AND STORMS WITH ENOUGH HEATING AND FORCING FOR THUNDERSTORMS TO FIRE MID TO LATE PM. CONDITIONS CONTINUE TO SUPPORT GOOD CHANCE OF SEVERE STORMS WITH SHEAR PROFILES AND MODERATE INSTABILITY. LOCAL TOOLS CONTINUE TO SUPPORT GOOD UNIDIRECTIONAL SHEAR FOR MIXING DOWN WINDS ALOFT FOR WINDS OF 60-70 MPH AND ALSO ENOUGH DRY AIR ALOFT WITH WBZ OF 10 TO 11K AGL FOR LARGE HAIL UP TO 1.75 INCHES. AN ISOLATED TORNADO MAY BE POSSIBLE WITH SOME BACKING OF SURFACE WINDS BUT THIS DOES NOT SUGGEST ANY STRONGER OR LONGER TRACK EVENTS UNLESS WINDS BACK MORE ALLOWING FOR MORE SCL DIRECTIONAL SHEAR. TEMPERATURES AND POPS LITTLE CHANGE WITH HIGHS ROUGHLY 80-85 AND LOWS IN THE MID 60S. CHANCE POPS IN THE DAY WITH LIKELY AT NIGHT AS STORMS FIRE WELL INTO THE EVENING HOURS. RAIN AMOUNTS COULD BE LOCALLY HEAVY WITH 1-2 INCH AMOUNTS IN THE STRONGEST STORMS WITH PW/S OF 1.25 TO 1.5 INCHES AND SOME STORM TRAINING POTENTIAL. TUESDAY...MORE ENERGY TO PASS ACROSS AREA WITH LOTS OF CLOUDS AND SHOWERS AND STORMS. POOR CONFIDENCE ON MAX TEMPS DUE TO CLOUD COVERAGE AND HOW MUCH PRECIPITATION MOVES INTO AREA OR FIRES DURING THE DAY. GENERALLY HIGHS OF 75-80 ARE SUGGESTED BASED ON CONVECTIVE TEMPS. KEPT MOSTLY LIKELY POPS IN THE DAY WITH CHANCE POPS OVERNIGHT BUT TIMING IS POOR WHEN THIS NEXT ORGANIZED EVENT OCCURS. MINS AT NIGHT IN THE LOWER 60S. MARGINAL SEVERE POTENTIAL SUGGESTED DUE TO LIMITED INSTABILITY. WEDNESDAY...UPPER LOW ROTATES SLOWLY OVER AREA WITH POPCORN SHOWERS AND ISOLATED TO SCATTERED STORMS WITH MOSTLY CHANCE POPS IN THE NORTH AND EAST SECTIONS. HIGHS MOSTLY IN THE LOWER 70S WITH MINS FALLING INTO THE 50S AS WINDS SHIFT TO THE NORTH AS COLD FRONT PASSES MOST AREAS BY THURSDAY MORNING. THURSDAY AND FRIDAY...CLEARING SKIES AND SEASONABLY COOL AND COMFORTABLE WITH HIGHS UPPER 60S TO LOWER 70S AND MINS UPPER 40S TO LOWER 50S. MINS SATURDAY MORNING WITH SURFACE CANADIAN HIGH PRESSURE OVERHEAD MAY NEED LOWERING BY 3+ DEGREES WITH ISOLATED LOWER 40S POSSIBLE IN LOW LYING LOCATIONS. SATURDAY...WARM AND UPPER DISTURBANCE FROM WEST TO INTERACT WITH COOL AIRMASS TO BRING CLOUDS AND AREAS OF RAIN AND RAINSHOWERS WITH STRONG EVAPORATIVE COOLING BY LATE SATURDAY INTO SUNDAY. HAVE CHANCE POPS THAT SHOULD BR RAISED IN THE NEXT DAY OR SO WHEN TIMING ISSUES BETTER CLARIFIED. EVENT LOOKS LIKE ANOTHER MODERATE TO LOCALLY HEAVY RAIN EVENT. NICHOLS && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 249 AM CDT SUN MAY 19 2013 NEW CONVECTION FROM THE DECAYING STORM COMPLEX OVER THE WESTERN HALVES OF IA/MO WILL SPREAD INTO EASTERN IOWA THROUGH SUNRISE. THE PROBABILITY OF A SHRA/TSRA AFFECTING A TAF SITE IS LOW. VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH 18Z/19. AFT 18Z/19 DIURNAL CONVECTION WILL DEVELOP AND MOVE THROUGH EASTERN IOWA AND ILLINOIS. VFR CONDITIONS SHOULD CONTINUE BUT THE PROBABILITY OF A TSRA AFFECTING A TAF SITE WILL INCREASE. AFT 00Z/20 SEVERAL ROUNDS OF CONVECTION WILL AFFECT IOWA/ILLINOIS WITH A POTENTIAL FOR MVFR CONDITIONS. 08 && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...08 SHORT TERM...08 LONG TERM...NICHOLS AVIATION...08
Hazardous weather outlook, May 18, 4:10 AM CDT, 23 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 410 AM CDT SAT MAY 18 2013 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-182100- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA- JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL- MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA- STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL- 410 AM CDT SAT MAY 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE AFTER MIDNIGHT FOR AREAS WEST OF THE MISSISSIPPI. NO SEVERE STORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY THROUGH TUESDAY...EPISODES OF THUNDERSTORMS ARE EXPECTED OVER THE OUTLOOK AREA. AT THIS TIME...THE ENVIRONMENT IS EXPECTED TO HAVE MODERATE INSTABILITY AND ENOUGH FORCING THAT MAY BE FAVORABLE FOR SOME SEVERE STORMS...MAINLY SUNDAY PM AND MONDAY PM. THE PRIMARY RISKS APPEARS TO BE STRAIGHT LINE WINDS AND LARGE HAIL WITH ISOLATED TORNADOES A SECONDARY CONCERN ON MONDAY. THE PREDICTION CENTER HAS THE OUTLOOK AREA IN A SLIGHT RISK SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY AND TONIGHT. 08/NICHOLS
In the hours before
Special weather statement, May 19, 3:47 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
347 AM CDT SUN MAY 19 2013
IAZ076-087-190945-
JEFFERSON-KEOKUK-
347 AM CDT SUN MAY 19 2013
...STRONG THUNDERSTORM ENTERING KEOKUK COUNTY...
AT 343 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HEDRICK...OR 12 MILES SOUTH OF SIGOURNEY...
MOVING NORTH AT 30 MPH.
* THE THUNDERSTORM WILL BE NEAR...
HAYESVILLE AROUND 355 AM CDT...
DELTA AROUND 400 AM CDT...
SIGOURNEY AROUND 405 AM CDT...
KESWICK AROUND 420 AM CDT...
SOUTH ENGLISH AROUND 425 AM CDT...
PENNY SIZE HAIL...BRIEF HEAVY RAIN...IS EXPECTED WITH THIS STORM.
LAT...LON 4151 9228 4150 9194 4107 9217 4107 9219
4116 9219 4116 9237 4118 9242 4121 9242
TIME...MOT...LOC 0847Z 196DEG 27KT 4119 9227
08The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 4:34 AM CDT | Special Weather Statement | DVN | Benton, Iowa | 41 min |
| May 19, 5:16 AM CDT | Special Weather Statement | DVN | Buchanan, Linn | 59 min |
| May 19, 5:38 AM CDT | Special Weather Statement | DVN | Louisa | 37 min |
| May 19, 10:14 AM CDT | Special Weather Statement | DVN | Lee | 61 min |
| May 19, 11:23 AM CDT | Special Weather Statement | DVN | Des Moines, Henry, Louisa | 52 min |
| May 19, 12:06 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Louisa, Muscatine, Scott | 39 min |
| May 19, 1:10 PM CDT | Special Weather Statement | DVN | Clinton, Jackson | 65 min |
| May 19, 1:48 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson | 42 min |
| May 19, 4:09 PM CDT | Severe Thunderstorm Warning | DVN | Lee | 51 min |
| May 19, 4:52 PM CDT | Special Weather Statement | DVN | Des Moines, Henry, Lee, Louisa, Van Buren | 68 min |
| May 19, 4:58 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines | 47 min |
| May 19, 5:01 PM CDT | Severe Thunderstorm Warning | DVN | Lee | 59 min |
| May 19, 5:16 PM CDT | Tornado Warning | DVN | Lee | 29 min |
| May 19, 5:27 PM CDT | Severe Thunderstorm Warning | DVN | Muscatine, Scott | 48 min |
| May 19, 5:45 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Lee | 60 min |
| May 19, 6:09 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Scott | 51 min |
| May 19, 6:33 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Scott | 42 min |
| May 19, 6:46 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson | 29 min |
| May 19, 2:24 PM CDT | Severe Thunderstorm Warning | DVN | Jo Daviess, Stephenson | 36 min |
| May 19, 6:44 PM CDT | Special Weather Statement | DVN | Henderson, Mercer, Warren | 31 min |
| May 19, 6:57 PM CDT | Severe Thunderstorm Warning | DVN | Henderson, Warren | 48 min |
Nearby
Special Weather Statements in Iowa, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.